How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2459
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

I have some questions are u there, yes I was taking

Customer Question

hello -- I have some questions are u there
JA: Thanks. Can you give me any more details about your issue?
Customer: yes I was taking mucipirin for a staph infection and now that area is stinging/burning
JA: OK got it. Last thing — Health Professionals generally expect a deposit of about $32 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 7 months ago.
Category: Health
Expert:  Onlinedoc replied 7 months ago.


What is the location of infection?

Have you applied it first time?

Swelling,blisters on affected site?


Are you taking any other medicines?

Duration of symptoms?


Customer: replied 7 months ago.
I applied it on my buttocks on a staph boil that was lanced in the ER. I was on Bactrim for 5 days but had a severe allergy to it and taken off it about 4 days ago and my doc put me on mupiricin instead as a topical. I also used it on some hemmeroid area that a doctor suspected was related. It was working but when it started burning I stopped using it today. My -- for lack of a better word-- pee pee area stings now almost like a UTI but I don't have any other symptoms. No fever, bleeding, trouble peeing, etc. So I suspect it might be related to irritation from the medicine but will go in and get a urine test done regardless.
There are no blisters or swelling on the affected site. I am also taking Diovan HCT and have been drinking a lot of cranberry juice as I read it aided in stopping staph from growing.
I applied mupiricin before but never had a reaction -- but then again I used to use Bactrim without a reaction either.
Customer: replied 7 months ago.
Anyway -- not sure if its a yeast infection of a UTI or irritation from the mupiricin
Expert:  Onlinedoc replied 7 months ago.


I understand your concern.

Mupirocin can cause burning, stinging, itching.

You should now clean the area with cool water and then apply betadine solution.

When it gets dry then try application of OTC Polysporin ointment and Hydrocortisone cream.

You can also add AZO pills to relieve stinging during urination.

Warm compresses on the boil can be tried.

And see your doctor for a clinical exam again and urinalysis,blood sugar levels should be checked.

Feel free for further queries. It's good to discuss rather than quit.
Your satisfaction is our goal.

Expert:  Onlinedoc replied 7 months ago.

Feel free for further queries. It's good to discuss rather than quit.
Your satisfaction is our goal.
Please leave positive rating above the chat box so I can get credit for helping you today
we only get after positive feedback.

Related Health Questions